Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2004, 8:03 PM MDT for Hooker County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 8:03 PM MDT (02:03 UTC)
- Expired
- Jul 27, 2004, 9:00 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hooker County, NE
The radar
The North Platte radar (KLNX), 42 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 280203 SVRLBF NEC091-280300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM MDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 900 PM MDT * AT 901 PM CDT (801 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MULLEN TO 17 MILES SOUTHWEST OF MULLEN...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF THEDFORD TO 17 MILES SOUTHWEST OF MULLEN...AND MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MULLEN AROUND 810 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4207 10085 4207 10142 4185 10139 4189 10091 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:08 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 2:08 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT TUE JUL 27 2004 ...FORECAST CHALLENGE WILL BE POPS OVER THE NEXT FEW DAYS... .DISCUSSION... WV IMAGERY INDICATED AMPLE MOISTURE ACROSS ENTIRE ROCKIES AND ADJACENT PLAINS. UPPER LOW CENTER ROTATING IN SRN MICH AND CNTRL SASKATCHEWAN CANADA. ANOTHER WEAK CIRC CENTER DEVELOPING IN SWRN WY/NERN UT. AFTN HEATING BEGINNING TO DEVELOP TOWERING CU AND EVEN A FEW TSRA. ONE LOCATED OFF SRN BLACK HILLS SOUTH OF CUSTER AT 1930Z. FAVORING THE ETA SINCE THE GFS LOOK LIKE IT HAS CONVECTIVE FEEDBACK ISSUE WRN PANHANDLE THIS EVENING. CONVECTION THIS EVENING WILL BE MULTICELL IN NATURE AND ONLY MARGINALLY SEVERE AS 0-6 KM SHEAR IS ONLY 10-15 KNOTS.THIS FAVORS MULTICELL PULSE STORMS WITH ALSO A POTENTIAL FOR HEAVY RAINFALL AS STORM MOTION 5-10 KTS. COVERAGE TONIGHT WILL BE SCATTERED WEST AND ISOLATED IN THE EAST. ON WEDNESDAY..THE SURFACE TROUGH WILL BE JUST EAST OF FA BY 18Z. H5 TROUGH HANGING BACK A BIT AND EXPECT BEST CHCS TO BE IN THE SERN HALF OF FA. SEVERE POTENTIAL LOOKS VERY LOW WITH AGAIN BRIEF HEAVY RAIN THE MOST LIKELY BET WITH PWS NEAR 1.3 INCHES AND DISCRETE STORM MOTION FROM AROUND 5 KNOTS. UPPER TROUGH AXIS EXTENDING FROM LOW IN MANITOBA WILL BRING ANOTHER CHC FOR PRECIP THU AFTN/THU NIGHT ENDING FRIDAY. BOTH ETA AND GFS IN FAIR AGREEMENT WITH THIS EXCEPT THE ETA HAS BETTER CHCS NORTH WHILE THE GFS FAVORS OUR SRN FA. WILL GO A BLEND WITH HIGHEST POPS GOING AS HIGH A 40 SW INTO CNTRL FA THU NIGHT. DRY FRIDAY WITH RETURN OF SRLY FLOW. MAXES SHOULD BE HELD IN THE UPPER 70S. .SATURDAY THROUGH TUESDAY...UPPER TROUGH EXTENDING WEST OFF THE PAC NW COAST WILL DEEPEN AND DROP SOUTH THIS WEEKEND WHILE UPPER TROUGH IN THE GULF OF ALASKA DROP SOUTHWARD TO REINFORCE TROUGHING ALONG THE WEST COAST MONDAY/TUESDAY. THIS WILL BE EFFECTIVE IN CAUSING H5 HEIGHT RISES AND BRINGING THERMAL RIDGE FROM THE DESERT SOUTHWEST INTO THE ADJACENT PLAINS AS EARLY AS SUNDAY. WILL BE DEALING WITH A RIDGE RUNNER SCENARIO BY MONDAY AND TUESDAY. ALTHOUGH BEST CHANCES WILL BE ACROSS THE DAKOTAS INTO MINNESOTA AND IOWA...NEBRASKA MAY ALSO SEE LATE AFTERNOON/NOCTURNAL CHCS MONDAY/TUESDAY WITHIN AREA OF UPPER DIFFLUENCE. HIGHS TO REACH AROUND 90 SUNDAY...THEN 90-95 MON/TUES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jul 27, 2:27 PM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUL 27 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-281100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 327 PM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING EAST ACROSS THE OUTLOOK AREA THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...WITH THE MAIN THREAT COMING FROM HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH. A SURFACE TROF...FOLLOWED BY A COLD FRONT WILL BE THE FOCUS FOR THESE STORMS AS THE BOUNDARIES INTERACT WITH ENERGY ALOFT. INSTABILITY IS MARGINAL AND WINDS ALOFT ARE NOT FAVORABLE FOR SEVERE WEATHER DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE AFTERNOON OR EVENING. WINDS ALOFT WILL BE SOMEWHAT STRONGER SO LONGER LIVED SEVERE WEATHER EVENTS OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE. THE AREA OF GREATEST CONCERN WILL BE ACROSS SOUTHWEST NEBRASKA BUT STORM BECOME SEVERE ELSEWHERE. THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT EXPECTED. CDC/13
In the hours before
Local storm report, Jul 27, 7:35 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL WHITMAN 42.04N 101.54W
07/27/2004 0.75 INCH GRANT NE PUBLIC
A PRIVATE CITIZEN REPORTED DIME SIZE HAIL AT THE CITY OF
WHITMAN.
&&
JSLocal storm report, Jul 27, 7:37 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 25 NE WHITMAN 42.30N 101.19W
07/27/2004 0.25 INCH CHERRY NE PUBLIC
A PRIVATE CITIZEN REPORTED DIME SIZE HAIL 25 MILE
NORTHEAST OF WHITMAN.
&&
JSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 61 min |
| Jul 27, 7:06 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 54 min |
| Jul 27, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 27, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 52 min |
| Jul 27, 10:13 PM MDT | Flash Flood Warning | LBF | Thomas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.